Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Department of Mathematical Sciences

Staff

Publication details for Dirk Schuetz

Schuetz, Dirk (2016). Intersection homology of linkage spaces in odd dimensional Euclidean space. Algebraic and Geometric Topology 16(1): 483-508.

Author(s) from Durham

Abstract

We consider the moduli spaces Md(ℓ)ℳd(ℓ) of a closed linkage with nn links and prescribed lengths ℓ∈Rnℓ∈ℝn in dd–dimensional Euclidean space. For d>3d>3 these spaces are no longer manifolds generically, but they have the structure of a pseudomanifold.

We use intersection homology to assign a ring to these spaces that can be used to distinguish the homeomorphism types of Md(ℓ)ℳd(ℓ) for a large class of length vectors. These rings behave rather differently depending on whether dd is even or odd, with the even case having been treated in an earlier paper. The main difference in the odd case comes from an extra generator in the ring, which can be thought of as an Euler class of a stratified bundle.